Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Could I be pregnant if I am on the pill and still get period


 Jill98 - Sun Nov 15, 2009 1:35 am

I am on the Pill and have been for years. I had sex 12 weeks ago immediately after my period and haven't again since then. Since then, I have had 4 periods with the last two being slightly lighter than normal. I have taken 4 HPT and they have all been negative. However, I have been feeling nauseous and a few weeks ago was having dizzy spells. That is the only symptom I have though. When I lay on my back, my stomach feels a bit hard with a small buldge under my belly button but I have actually lost a few pounds. I have been feeling "air bubbles" in my stomach. I am so confused from reading so many things online that say you can have your period and be pregnant, that women can get negative HPT results but end up pregnant, and that when on the Pill, you can still get your period if you are pregnant. How am I supposed to know?! Could pregnancy be why I feel sick to my stomach?
 Debbie Miller, RN - Fri Nov 27, 2009 3:21 pm

User avatar Hello,
Having periods is usually a sure indicator that you are not pregnant. You do have many organs in the abdomen which can cause symptoms - bowel, bladder, appendix, ureters, gall bladder, stomach, etc. Abdominal symptoms can also be caused by blood sugar problems. So, it is anyone's guess what is the cause. You should see your health care provider for a proper diagnosis.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us